Alert archive / Arkansas / Tornado Warnings in 2007
Tornado Warning 23, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 11, 2007, 1:52 AM CDT for Dallas County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2007, 1:52 AM CDT (06:52 UTC)
- Expired
- Apr 11, 2007, 2:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Dallas County, AR
The radar
The Little Rock radar (KLZK), 102 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 110652
TORLZK
ARC039-110730-
/O.NEW.KLZK.TO.W.0023.070411T0652Z-070411T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
152 AM CDT WED APR 11 2007
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
DALLAS COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 230 AM CDT
* AT 150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
WEST CENTRAL DALLAS COUNTY AROUND DALARK...MOVING SOUTHEAST AT 50
MPH.
* THE TORNADO WILL BE NEAR...
WAVE...TULIP AROUND 205 AM CDT...
PRINCETON AROUND 210 AM CDT...
BUNN...RAMSEY AROUND 220 AM CDT...
IVAN AROUND 225 AM CDT...
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR ARKANSAS.
LAT...LON 3399 9290 3413 9285 3415 9286 3402 9248
3399 9248 3392 9240 3390 9240 3386 9236
3381 9234 3381 9249
$$
461 follow-up statement
000
WWUS54 KLZK 110708
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
207 AM CDT WED APR 11 2007
ARC039-110730-
/O.CON.KLZK.TO.W.0023.000000T0000Z-070411T0730Z/
DALLAS AR-
207 AM CDT WED APR 11 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR DALLAS
COUNTY...
AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER CENTRAL DALLAS
COUNTY...OR ABOUT 2 MILES NORTHWEST OF PRINCETON...MOVING SOUTHEAST
AT 50 MPH.
OTHER LOCATIONS INCLUDED IN THE WARNING INCLUDE BUT ARE NOT LIMITED
TO IVAN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR ARKANSAS.
&&
LAT...LON 3399 9290 3413 9285 3415 9286 3402 9248
3399 9248 3392 9240 3390 9240 3386 9236
3381 9234 3381 9249
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 11, 12:53 AM CDT, 59 minutes earlier.
Area forecast discussion, Apr 11, 12:53 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1253 AM CDT WED APR 11 2007 .AVIATION... LOW PRESSURE CONTINUES TO APPROACH ARKANSAS THIS MORNING. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NORTH OF THE WARM FRONT AND ARE SPREADING ACROSS THE AREA. FOG ALSO BLANKETS THE AREA. IFR CONDITIONS WILL BE THE RULE THROUGH THE EARLY MORNING AND AT TIMES WILL BE LIFR. CEILINGS WILL BE AS LOW AS 200 FT. AND VISIBILITIES WILL BE 1SM. THUNDER WILL BE CONFINED TO THE CENTRAL AND SOUTHERN SECTIONS. SKIES WILL BEGIN TO CLEAR LATE WEDNESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 840 PM CDT TUE APR 10 2007/ DISCUSSION... EVENING CONVECTION OVER AR PUSHING NE WITH SHORTWAVE ENERGY AS IT LIFTS TO THE NE. HAVE SEEN MOSTLY SHOWERS WITH ONLY ISOLATED WEAK THUNDERSTORMS TODAY AND THIS EVENING. 00Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF 1.07 INCHES...LI OF +8.6...WINDS VEERING SURFACE TO 6K FT WITH A 40 KT LOW LEVEL JET...WHILE A WARM LAYER 1K-7K FT. OVERCAST OVER AR TODAY ALLOWED MINIMAL HEATING TO HELP WITH DESTABILIZATION...HENCE MOSTLY SHOWERS WITH ELEVATED THUNDER. CONVECTION OVER SE OK CONTINUES TO MOVE E-SE...& UPDATED SPC DAY 1 HAS FAR SW AR IN A SLIGHT RISK. CONVECTION WAS RUNNING ALONG THE THETA-E GRADIENT & NEAR THE WARM FRONT OVER SE OK TO NORTHERN LA. EXPECT CONVECTION TO GRADUALLY WEAKEN AS IT MOVES SE...WITH MORE STABLE ATMOSPHERE & MOVEMENT AWAY FROM DYNAMICS. CURRENT FORECAST HAS CHANCE TO LIKELY POPS...WITH CURRENT TRENDS & EXPECTED UPPER ENERGY PUSHING ACROSS THE STATE OVERNIGHT. MODELS ARE CONSISTENT...& EVIDENT IN THE SATELLITE DATA...THAT SOME UPPER LOW DEEPENING WILL OCCUR OVER THE SOUTHERN PLAINS...THEN LIFT ACROSS AR OVERNIGHT. THIS TREND STILL LOOKS GOOD. WILL FINE TUNE A BIT LATER BASED ON RADAR TRENDS. REST OF FORECAST ON TRACK. (59) PREV DISCUSSION... /ISSUED 626 PM CDT TUE APR 10 2007/ AVIATION... IFR CONDITIONS WILL CONTINUE OVER MOST OF ARKANSAS THIS EVENING THROUGH WEDNESDAY MORNING.(38) PREV DISCUSSION... /ISSUED 235 PM CDT TUE APR 10 2007/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT SCTD TO NUMEROUS SHOWERS/ISOLD STORMS CONT TO WORK NEWD ACRS THE FA THIS AFTN. ACTIVITY ASSOCD WITH A SHRTWV NOW WORKING INTO WRN AR. MEANWHILE...ANOTHER SHRTWV IS DROPPING SEWD OUT OF THE CNTRL ROCKIES AND WL HAVE SOME EFFECT ON OUR AREA LATER TNGT. THIS ALL LEADS TO A TOUGH POP FCST FOR THE FIRST PD. WL INDC SOME DCRS IN RAIN CHCS THIS EVENING AS FIRST SYS CONTS TO WORK EWD AND THEN BRING ANOTHER ROUND OF RAIN THRU THE REGION AFT MIDNIGHT...WITH BEST CHCS OVR NRN AR. OTHER THAN SOME LINGER RAIN CHCS IN THE E EARLY WED MRNG...EXPECT DRY CONDS ACRS THE FA WED AS ASSOCD SFC LOW LIFTS NEWD. SOME LOW CLOUDS MAY KEEP MAX TEMPS DOWN A BIT OVR NRN AR. HOWEVER...INCRSG WLY WINDS COULD RESULT IN A DECENT WARMUP OVR THE STATE WED AFTN. DRY CONDS WL CONT THRU THU. A SHOT OF SLIGHTLY COOLER AIR WL WORK INTO THE REGION BEHIND A WEAK CDFNT THU. BNDRY WL EVENTUALLY STALL JUST SW OF THE STATE LATE THU. A NEW STORM SYS WL BEGIN TO DVLP IN THE SRN PLAINS THU NGT AND FRI...BRINGING THE STALLED FNT SLOLY BACK NWD ACRS AR AS A WRMFNT. HAVE A CHC OF SHRA/TSRA THU NGT AND FRO MRNG OVR NWRN ZNS...VCNTY BETTER WAA REGIME AND LOW LVL JET AXIS. THE STORM SYS IS PROGGED TO TRACK NEWD LATE FRI INTO THE START OF THE LONG TERM. STILL SOME NOTED DIFFERENCES WITH THE MODELS WITH EVENTUAL TRACK AND TIMING OF THE LOW AND ASSOCD CDFNT ACRS AR. BOTH THE GFS AND NAM ARE FAIRLY CLOSE THRU 84 HRS WITH TIMING...WITH THE ECMWF SLOWER AND FURTHER S WITH THE SYS. WL CONT TO TREND TOWARD THE GFS/NAM SOLUTIONS ATTM AND SEE HOW THINGS PLAY OUT WITH THE NEXT FEW MODEL RUNS. STILL LOOKS LIKE WE WOULD EVENTUALLY SEE A SQUALL LN SWEEP THRU THE FA FRI NGT/EARLY SAT...WITH CONDS FAVORABLE FOR SVR STORMS. LONG TERM...SATURDAY THROUGH TUESDAY THE COLD FRONT WILL BE MOVING EAST OF ARKANSAS AT THE BEGINNING OF THE LONG TERM. SOME WRAP AROUND MOISTURE WILL MOVE OVER THE REGION AS THE UPPER LOW MOVES OUT...BUT ONLY HAVE INCREASED CLOUD COVER WITH THIS FEATURE. HIGH PRESSURE AND DRIER AIR THEN MOVES IN FOR THE REST OF THE EXTENDED...WITH NEAR NORMAL TEMPERATURES. NEW MODEL RUNS ARE SHOWING ANOTHER SYSTEM MOVING IN FOR TUESDAY...BUT WILL WAIT UNTIL THERE IS BETTER CONSISTENCY BEFORE INTRODUCING POPS WITH THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 40 66 47 77 / 10 10 10 40 CAMDEN AR 43 77 57 82 / 10 10 10 40 HARRISON AR 38 65 47 73 / 10 10 20 60 HOT SPRINGS AR 42 73 54 79 / 10 10 10 60 LITTLE ROCK AR 41 71 50 80 / 10 10 10 40 MONTICELLO AR 43 76 55 84 / 10 10 10 30 MOUNT IDA AR 41 72 55 78 / 10 10 20 60 MOUNTAIN HOME AR 38 65 46 74 / 10 10 20 60 NEWPORT AR 40 66 47 78 / 10 10 10 40 PINE BLUFF AR 42 73 53 83 / 10 10 10 30 RUSSELLVILLE AR 40 69 50 76 / 10 10 20 60 SEARCY AR 41 68 49 79 / 10 10 10 40 STUTTGART AR 42 70 50 82 / 10 10 10 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
Hazardous weather outlook, Apr 11, 12:05 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1205 AM CDT WED APR 11 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1205 AM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...OVERNIGHT A STORM SYSTEM WILL MOVE THROUGH ARKANSAS OVERNIGHT. THE SYSTEM WILL INTERACT WITH A WARM FRONT JUST TO THE SOUTHWEST OF THE STATE TO PRODUCE SCATTERED THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE. THE MAIN CONCERN OVERNIGHT WILL SEVERE STORMS WILL BE LARGE HAIL. THE HAIL WILL BE MOST LIKELY IN THE CENTRAL THIRD OF THE STATE FROM MENA TO HOT SPRINGS...LITTLE ROCK AND BRINKLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY WEDNESDAY. HIGH PRESSURE AND DRY WEATHER WILL FOLLOW ON THURSDAY...WITH A NEW SYSTEM BREWING IN THE ROCKIES. THE NEW SYSTEM WILL APPROACH FROM THE WEST ON FRIDAY AND CHANCES FOR THUNDERSTORMS WILL INCREASE. A WARM AND UNSTABLE ATMOSPHERE WILL BE IN PLACE...WITH A LOT OF ENERGY SURROUNDING THE SYSTEM. GIVEN THIS...IT APPEARS THAT SOME THUNDERSTORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL LINGER INTO EARLY SATURDAY...WITH COOLER WEATHER TO RETURN FOR NEXT WEEKEND. WARMING TEMPERATURES ARE THEN EXPECTED FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
In the hours before
Special weather statement, Apr 10, 10:10 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1010 PM CDT TUE APR 10 2007 ARZ030-037-038-040-110410- LOGAN-POLK-SCOTT-YELL- 1010 PM CDT TUE APR 10 2007 ...SIGNIFICANT WEATHER ALERT FOR LOGAN...POLK...SCOTT AND YELL COUNTIES UNTIL 1115 PM CDT... AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS...WITH SOME ISOLATED STRONG STORMS... PUSHING IN ACROSS SOUTHWEST AND SOUTH-CENTRAL ARKANSAS...MOVING EAST AT 45 MPH. THE STORMS WILL PRODUCE HEAVY RAIN...POSSIBLE SMALL HAIL...WIND GUSTS UP TO 40 MPH...AND FREQUENT AND DANGEROUS LIGHTNING. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
Special weather statement, Apr 10, 10:53 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1053 PM CDT TUE APR 10 2007 ARZ030-037-038-040-041-110455- LOGAN-MONTGOMERY-POLK-SCOTT-YELL- 1053 PM CDT TUE APR 10 2007 ...SIGNIFICANT WEATHER ALERT FOR LOGAN...MONTGOMERY...POLK...SCOTT AND YELL COUNTIES UNTIL MIDNIGHT CDT... AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK AND AREA OF STRONG THUNDERSTORMS...OVER POLK AND SCOTT COUNTIES...MOVING EAST-NORTHEAST AT 30 MPH. THE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN...WIND GUSTS UP TO 40 MPH AND FREQUENT AND DANGEROUS LIGHTNING. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:20 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 40 min |
| Apr 10, 11:51 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline | 39 min |
| Apr 10, 11:53 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 52 min |
| Apr 10, 11:58 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 47 min |
| Apr 11, 12:01 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 44 min |
| Apr 11, 12:16 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 44 min |
| Apr 11, 12:20 AM CDT | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 55 min |
| Apr 11, 12:33 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 42 min |
| Apr 11, 12:38 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 52 min |
| Apr 11, 12:58 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 47 min |
| Apr 11, 1:06 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 54 min |
| Apr 11, 1:17 AM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 43 min |
| Apr 11, 1:45 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 60 min |
| Apr 11, 1:58 AM CDT | Severe Thunderstorm Warning | LZK | Grant | 47 min |
| Apr 11, 2:15 AM CDT | Tornado Warning | LZK | Cleveland | 45 min |
| Apr 11, 2:48 AM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 42 min |
| Apr 11, 4:15 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 15 hr |
Nearby
Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.